Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cancer of Unknown Primary
Question: CUP Squamous Cell Carcinoma
|benji13 - Mon Oct 31, 2005 9:41 am||
My 35 year old wife has been diagnosed with metatistic Squamous Cell from an unknown primary last January after noticing a swelling in her tight. She has gone through 4 sessions of Chemotherapy and also two sessions of radiotherapy in her naval region. After the above treatment, the lumps in her stomach went down.
In August she started complaining from a back ache, and a subsequent scan showed that the lumps were back. She has started chemo again but the pain in her back is becoming worse. Docters told us it is caused by the enlarged lymph nodes. Does this mean that the cancer has moved to the lymph nodes? Her virchow's node is enlarged. What does this mean?
I know it is a very tough case, and the prognosis are not so good but I would like to understand things better.
|Dr. Safaa Mahmoud - Sat Aug 26, 2006 5:15 pm||
Squamous cell cancer represents 10% of light microscopic diagnoses in patients with unknown primary cancer.
It would have been more helpful if you can inform us with the Results of all the investigations that have been done like, CT Scan, MRI, Any lab work or marker studies.
According to the history you have given, the disease was a disseminated one, (metastatic ) at the initial presentation.
After she has completed her 4 cycles of chemotherapy and the local RT another evaluation by the same Imaging technique used at presentation should be done. The aim of this evaluation is to assess the treatment response, the disease status, and subsequently further management. It is possible also to find out the primary lesion later, which would help in specific management.
The appearance of new lesions in other lymph nodes whether abdominal or supraclavicular node within few month would mean that she did not respond well to the regimen used and she needs another line of therapy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.